Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 15, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at May 27, 2008, 1:57 PM EDT for Hampden County, Worcester County, Massachusetts; Northeastern Connecticut Planning Region, Connecticut. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2008, 1:57 PM EDT (17:57 UTC)
- Expired
- May 27, 2008, 2:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Northeastern Connecticut Planning Region, CT, Hampden County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 93 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 271757
SVRBOX
CTC013-015-MAC013-027-271845-
/O.NEW.KBOX.SV.W.0015.080527T1757Z-080527T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
157 PM EDT TUE MAY 27 2008
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
NORTHERN TOLLAND COUNTY IN NORTHERN CONNECTICUT...
NORTHERN WINDHAM COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITY OF PUTNAM...
SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE...
* UNTIL 245 PM EDT
* AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EAST LONGMEADOW...OR NEAR SPRINGFIELD...AND MOVING EAST AT 43 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAMPDEN BY 205 PM EDT...
MONSON BY 210 PM EDT...
STAFFORD BY 215 PM EDT...
WALES AND HOLLAND BY 220 PM EDT...
UNION BY 225 PM EDT...
WOODSTOCK BY 235 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4195 7250 4203 7251 4202 7260 4203 7267
4220 7260 4209 7177 4200 7180 4199 7179
4176 7184
TIME...MOT...LOC 1757Z 287DEG 37KT 4208 7251
$$
KJC2 follow-up statements
000
WWUS51 KBOX 271817
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
217 PM EDT TUE MAY 27 2008
CTC013-015-MAC013-027-271845-
/O.CON.KBOX.SV.W.0015.000000T0000Z-080527T1845Z/
TOLLAND CT-WINDHAM CT-WORCESTER MA-HAMPDEN MA-
217 PM EDT TUE MAY 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR SOUTHEASTERN HAMPDEN...SOUTH CENTRAL WORCESTER...NORTHERN WINDHAM
AND NORTHERN TOLLAND COUNTIES...
AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HAMPDEN...OR 9 MILES SOUTHEAST OF SPRINGFIELD...MOVING
EAST AT 43 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WALES BY 225 PM EDT...
UNION AND HOLLAND BY 230 PM EDT...
WOODSTOCK AND EASTFORD BY 240 PM EDT...
POMFRET...PUTNAM AND 6 MILES WEST OF THOMPSON BY 245 PM EDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4195 7250 4203 7251 4202 7260 4203 7267
4220 7260 4209 7177 4200 7180 4199 7179
4176 7184
TIME...MOT...LOC 1817Z 287DEG 37KT 4202 7235
$$
KJC000
WWUS51 KBOX 271848
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
248 PM EDT TUE MAY 27 2008
CTC013-015-MAC013-027-271858-
/O.EXP.KBOX.SV.W.0015.000000T0000Z-080527T1845Z/
TOLLAND CT-WINDHAM CT-WORCESTER MA-HAMPDEN MA-
248 PM EDT TUE MAY 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMPDEN...SOUTH
CENTRAL WORCESTER...NORTHERN WINDHAM AND NORTHERN TOLLAND COUNTIES
HAS EXPIRED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
LAT...LON 4195 7250 4203 7251 4202 7260 4203 7267
4220 7260 4209 7177 4200 7180 4199 7179
4176 7184
TIME...MOT...LOC 1817Z 243DEG 38KT 4186 7256
$$
KJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:35 PM EDT, 22 minutes earlier.
Area forecast discussion, May 27, 1:35 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
135 PM EDT TUE MAY 27 2008
.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS SOUTHERN NEW ENGLAND THIS AFTERNOON
PRODUCING SCATTERED STRONG THUNDERSTORMS. HIGH PRES WILL RETURN
LATER WED THROUGH FRI. A POTENT LOW PRES SYSTEM WILL PUSH OUT OF THE
GREAT LAKES REGION FRI NIGHT THEN MOVE ACROSS NEW ENGLAND THIS
WEEKEND. ANOTHER FRONT MAY PUSH ACROSS THE REGION MON.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
THUNDERSTORMS STARTING TO POP UP ACROSS SOUTHERN NEW ENGLAND AHEAD OF
A COLD FRONT SWEEPING SOUTHEAST. STORMS ARE DEVELOPING RAPIDLY IN THE
SUNSHINE WHICH DEVELOPED EARLIER THIS MORNING.
DEW POINTS HAVE SOARED INTO THE MID 60S...PROVIDING PLENTY OF FUEL.
MAIN RISK FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
MAVMOS GUIDANCE FOR TONIGHT AND WED.
SKY COVER A BLEND OF GFS/NAM ALG THRU THE 3 PRDS.
STRATUS AND POTENTIAL FOR DENSE FOG S COAST LATER THIS AFTN AND EVE.
COOLER INVERSION ALONG AND S OF PVD-PYM SHOULD LIMIT SVR POTENTIAL
BUT SMW TYPE OF ISSUANCES POSSIBLE CAPE COD BAY TO NARR BAY AND RI
COASTAL WATERS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
WEDNESDAY NIGHT...HIGH PRES FORECAST TO REMAIN W OF THE REGION...BUT
EXPECT WINDS TO DIMINISH WITH WEAK PRESSURE GRADIENT. WITH LOW
DEW POINTS AND NEARLY CLEAR SKIES...STILL EXPECT TO SEE EXCELLENT
RADIATIONAL COOLING IN PLACE. MIGHT SEE PATCHY FROST ACROSS NW MA/SW
NH. STILL LOOKING FOR A POSSIBLE FROST ADVISORY FOR THESE AREAS.
ALSO...RECORD LOW FOR 5/29 AT KBDL IS 37 DEGREES SET IN 1962. COULD
BE CLOSE IF WINDS DIMINISH AND SKIES ARE CLEAR.
THURSDAY...AS HIGH RIDGE AXIS SHIFTS S OF NEW ENGLAND...EXPECT WARM
AIR ADVECTION TO BRING MILDER TEMPS. MODELS ALSO BRING A DRY COOL
FRONT OUT OF NORTHERN NEW ENGLAND LATE IN THE DAY...ONLY EXPECT A
WIND SHIFT BY NIGHTFALL. OTHERWISE...WILL BE A PLEASANT...SUNNY DAY
WITH HIGHS MAINLY IN THE 70S...THOUGH A BIT COOLER ON THE S COAST.
THURSDAY NIGHT...WEAK FRONT STALLS S OF NEW ENGLAND...THEN TENDS TO
WASH OUT...SO EXPECT MOSTLY CLEAR SKIES WITH MILDER OVERNIGHT
LOWS...MOSTLY IN THE 40S EXCEPT AROUND 50 ON THE CAPE AND ISLANDS.
FRIDAY...WITH LIGHT SURFACE FLOW BETWEEN SYSTEMS...EXPECT ANOTHER
MOSTLY SUNNY DAY WITH COOLING SEA BREEZES ALONG THE COAST.
FRIDAY NIGHT THROUGH MONDAY...MEDIUM RANGE MODELS STARTING TO SHOW
SHOW A DEVELOPING BROAD UPPER LEVEL TROUGH OVER THE EASTERN
SEABOARD...WHILE A POTENT SHORT WAVE MOVES ALONG THROUGH THE GREAT
LAKES. THIS REFLECTS TO A VIGOROUS SURFACE LOW THAT WILL SLOWLY BUT
STEADILY MOVE INTO NEW ENGLAND FOR THE WEEKEND. MODELS HAVE BEEN
PRETTY CONSISTENT IN BRINGING THIS SYSTEM ACROSS THE REGION THROUGH
THIS WEEKEND. PRETTY GOOD MOISTURE CONVERGENCE CONTINUES WITH THIS
SYSTEM...AND COULD BRING SOME APPRECIABLE RAINFALL. CONTINUE TO
CARRY CHANCE SHOWERS THROUGH THE WEEKEND.
QUESTION AT THIS POINT WILL BE WHETHER THIS LOW CONTINUES TO MOVE TO
THE GULF OF MAINE NEXT MONDAY OR SLOWS DOWN. SOME MODEL SPREAD ON
THIS ASPECT. HOWEVER...EVEN IF IT DOES MOVE OFF...APPEARS ANOTHER
SHORT WAVE WILL ROTATE ACROSS THE REGION SOMETIME MONDAY TO BRING
ANOTHER CHANCE OF SHOWERS...SO CONTINUED WITH CHANCE POPS IN THE
ZONES AND GRIDS THROUGH MONDAY.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
MVFR WITH LOCAL IFR IN NUMEROUS THUNDERSTORMS THROUGH 23Z ALONG
AND NW KBOS-KPVD CORRIDOR. W/NW GUSTS TO 50KTS AND NICKEL SIZED HAIL
EXPECTED IN STRONGER STORMS. LINE MOVES THROUGH KBDL/KBAF 18Z...
KORH 19Z...KBOS 20Z AND KPVD 21Z. STORMS WILL LAST UP TO ONE HOUR.
LIFR AT KHYA/KACK/KFMH DUE TO PERSISTENT SW FLOW. EXPECT SOME EROSION
PER SATELLITE 18Z-20Z OR SO...BEFORE RETURN TO IFR/LIFR AHEAD OF
FRONT. CAPE TERMINALS WILL NOT IMPROVE TO VFR UNTIL 04Z-06Z WHEN N/NE
FLOW BECOMES ESTABLISHED.
N/NE WINDS MAY GUST TO 20KT WED MORNING AT ALL TERMINALS BEFORE
DIMINISHING IN AFTERNOON. LOCAL SEA BREEZES LIKELY AFTER 18Z.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
WEDNESDAY NIGHT THROUGH FRIDAY...VFR.
FRIDAY NIGHT...VFR TO START...THEN MVFR IN CEILINGS AND SCATTERED
SHOWERS FROM W-E AFTER MIDNIGHT.
SATURDAY...MVFR CONDITIONS...LOCAL IFR POSSIBLE IN SHOWERS...
CEILINGS AND PATCHY FOG.
&&
.MARINE...
SCA MOST WATERS TODAY INTO TONIGHT FOR WIND GUSTS AND OR SEAS. COULD
SEE NR LOW GALE NNW GUSTS IN POST CFP CAA VCNTY BID BUZZ BAY NR 05Z
TONIGHT.
WED...SCA SEAS AND WINDS SLOWLY SUBSIDE SO THAT WE SHOULD BE ABLE TO
DISPENSE WITH HEADLINES...NO LATER THAN 2PM WED...IF NOT AT
DAYBREAK.
OUTLOOK...WEDNESDAY NIGHT THROUGH FRIDAY...
WED NIGHT AND THU...SW WINDS WILL CONTINUE WITH SEAS UP TO 4 FT.
THU NIGHT AND FRI...SW WINDS WILL SHIFT TO W DURING FRIDAY. SEAS
COULD INCREASE TO 5 FT ON THE SOUTHERN OUTER WATERS DUE TO CONTINUED
FETCH.
FRI NIGHT AND SAT...W WINDS WILL SHIFT BACK TO SW. MAY SEE GUSTS TO
25 KT DURING SAT. SEAS MAY ALSO BE CLOSE TO 5 FT ON THE OUTER WATERS.
&&
.EQUIPMENT...
KBOX RADAR IS OPERATIONAL...BUT HAS BEEN HAVING INTERMITTENT
PROBLEMS. PARTS HAVE BEEN ORDERED...BUT REPAIRS NOT EXPECTED UNTIL
WEDNESDAY AT THE EARLIEST.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ANZ232>235-
237-250-254-255.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR ANZ230.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ231.
&&
SYNOPSIS...DRAG/EVT
NEAR TERM...BELK
SHORT TERM...DRAG
LONG TERM...EVT
AVIATION...NOCERA/JWD
MARINE...DRAG/EVT
EQUIPMENT...BELKHazardous weather outlook, May 27, 5:24 AM EDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 524 AM EDT TUE MAY 27 2008 ANZ234>237-MAZ020>024-RIZ003>008-280930- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 524 AM EDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GUSTY WEST NORTHWEST WINDS TO 35 KNOTS MAY OCCUR ALONG PARTS OF COASTAL SOUTHEAST NEW ENGLAND VERY LATE THIS AFTERNOON OR EVENING IN ASSOCIATION WITH A COLD FRONTAL PASSAGE AND ANY THUNDERSTORMS THAT MAY ACCOMPANY THE FRONT. THUNDERSTORMS CARRY THE RISK OF LIGHTNING STRIKES. THERE IS A MODERATE RISK FOR DANGEROUS RIP CURRENTS FOR OCEAN EXPOSED COASTAL RHODE ISLAND AND A PORTION OF SOUTH COASTAL MASSACHUSETTS WEST OF BUZZARDS BAY FOR THIS AFTERNOON. THERE IS ALSO A HIGH RISK OF DANGEROUS RIP CURRENTS ON THE SOUTH EXPOSED COAST OF BLOCK ISLAND THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE MAY BE A RESIDUAL MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG THE SOUTH FACING COASTS OF MASSACHUSETTS AND RHODE ISLAND WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME. ANZ231>233-250-254-255-280930- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 524 AM EDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE THIS MORNING AND AGAIN THIS EVENING IN COASTAL SOUTHEAST NEW ENGLAND. DENSE FOG MAY HAMPER MARINE TRAVEL LATE THIS AFTERNOON OR EVENING... AND POSE A GREATER RISK FOR MARINERS IN SOUTH COASTAL WATERS SOUTH OF NEW ENGLAND WHERE SEAS WILL BE STILL AT LEAST 5 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ230-CTZ002>004-MAZ002>019-026-NHZ011-012-015-RIZ001-002-280930- BOSTON HARBOR-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI- 524 AM EDT TUE MAY 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF DAMAGING WINDS ASSOCIATED WITH STRONG THUNDERSTORMS BETWEEN 2 PM AND 6 PM MOVING THROUGH PARTS OF SOUTH CENTRAL NEW HAMPSHIRE...NORTHERN CONNECTICUT...NORTHERN RHODE ISLAND AND MOST OF MASSACHUSETTS EXCEPT THE FAR SOUTHEAST. HAIL MAY ACCOMPANY A FEW STORMS AND WITH AS WITH ANY THUNDERSTORMS THERE WILL BE THE POTENTIAL FOR LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED FROST IS POSSIBLE ACROSS INTERIOR NORTHWESTERN MASSACHUSETTS AND SOUTHWESTERN NEW HAMPSHIRE EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, May 27, 12:20 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1220 PM EDT TUE MAY 27 2008 MAZ002-008-009-271715- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 1220 PM EDT TUE MAY 27 2008 AT 1218 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50 MPH AND SMALL HAIL 28 MILES WEST OF MIDDLEFIELD...OR ABOUT 5 MILES SOUTH OF CHATHAM...MOVING EAST AT 26 MPH. THE THUNDERSTORM WILL BE NEAR...MIDDLEFIELD AND 6 MILES NORTHWEST OF CHESTER BY 120 PM EDT. KJC
Special weather statement, May 27, 1:31 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 131 PM EDT TUE MAY 27 2008 MAZ003-004-271800- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- 131 PM EDT TUE MAY 27 2008 AT 129 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 2 MILES NORTHWEST OF ATHOL...OR ABOUT 17 MILES EAST OF GREENFIELD...MOVING EAST AT 34 MPH. THIS THUNDERSTORM WILL BE NEAR...PHILLIPSTON AND ROYALSTON BY 140 PM EDT...GARDNER AND TEMPLETON BY 150 PM EDT...ASHBURNHAM AND WESTMINSTER BY 200 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:04 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 41 min |
| May 27, 2:10 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 50 min |
| May 27, 2:25 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 50 min |
| May 27, 2:46 PM EDT | Special Marine Warning | BOX | 119 min | |
| May 27, 4:05 PM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| May 27, 4:55 PM EDT | Special Marine Warning | BOX | 50 min | |
| May 27, 5:58 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk, Worcester | 3 hr |
| May 27, 6:05 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Norfolk, Plymouth, Suffolk | 25 min |
| May 27, 6:11 PM EDT | Special Marine Warning | BOX | 27 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in Connecticut, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.